Hail, Madison
- When
- March 19, 7:42 PM EST
- Where
- Madison County, Berea
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.567, -84.300
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Mar 19, 2:00 PM EST, 5 hours 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 200 PM EST WED MAR 19 2003 TORNADO WATCH WILL REMAIN IN EFFECT FOR PORTIONS OF SOUTH CENTRAL KENTUCKY THROUGH 7 PM EST. THREAT OF SEVERE WEATHER WILL LAST THROUGH LATE AFTERNOON FOR PORTIONS OF CENTRAL KENTUCKY...EAST OF INTERSTATE 75 AND SOUTH OF LEXINGTON. STRONG JET WILL MOVE INTO SOUTHEAST KENTUCKY THIS AFTERNOON. WINDS AT THE SURFACE ARE BACKED ACROSS EASTERN KENTUCKY...BUT UPPER LEVEL WINDS ARE SOUTHERLY. EXPECT NORTH-SOUTH LINE OF STORMS TO ONLY SLOWLY MOVE EAST THIS AFTERNOON...LINGERING INTO THE EARLY EVENING HOURS ACROSS EASTERN KENTUCKY. CLEARING WILL CONTINUE OVER WESTERN KENTUCKY THIS EVENING AS DRY MID LEVEL AIR WRAPS AROUND VERTICALLY STACKED UPPER LEVEL LOW OVER THE SOUTHERN PLAIN STATES. DRIER DEWPOINTS FROM WESTERN TENNESSEE WILL MOVE INTO WESTERN KENTUCKY AND PARTS OF CENTRAL KENTUCKY THIS EVENING...TEMPORARILY PUTTING TO AN END THE THREAT OF THUNDERSTORMS. ON THURSDAY...SURFACE LOW WILL WEAKEN AND MOVE NORTH ACROSS MISSOURI. 500 MB TEMPERATURES WILL COOL TO -22C ACROSS LOWER OHIO RIVER VALLEY DURING THE AFTERNOON. SOUTHERLY SURFACE WINDS AND PARTLY CLOUDY SKIES DURING THE MORNING WILL LEAD TO DESTABILIZATION DURING THE AFTERNOON...WITH THE ETA MODEL FORECASTING LI/S OF -5 AND CAPE AROUND 1200-1500 JOULES ACROSS CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA. WITH GOOD SPEED SHEAR AND LOW FREEZING LEVELS...HAIL AND GUSTY WINDS POSSIBLE WITH SCATTERED THUNDERSTORMS THAT DO DEVELOP. WILL MAINTAIN CHANCE OF SHOWERS FOR FRIDAY AS WELL...AS UPPER AIR TROUGH OPENS UP AND MOVES OVER LOWER OHIO RIVER VALLEY. .SDF...TORNADO WATCH IN EFFECT FOR SOUTH-CENTRAL KENTUCKY THROUGH 7 PM EST. JSD
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-201200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 330 PM EST WED MAR 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TONIGHT. THE THREAT OF SEVERE WEATHER FOR CENTRAL HAS ENDED WEST OF INTERSTATE 75. A TORNADO WATCH IS IN EFFECT FOR A PORTION OF SOUTH CENTRAL KENTUCKY THROUGH 7 PM EST. THUNDERSTORMS...SOME CONTAINING HAIL AND STRONG WINDS...WILL MOVE EAST OUT OF CENTRAL KENTUCKY BY LATE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL NOT BE AS WIDESPREAD THURSDAY...HOWEVER, SCATTERED STORMS WILL TAP GREATER INSTABILITY RESULTING IN A LARGE HAIL AND DAMAGING WIND THREAT FOR THE ENTIRE OUTLOOK AREA. PRIME TIME FOR ANY DAMAGING WEATHER WOULD BE DURING THE AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THURSDAY AFTERNOON. DENMAN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
0613 PM EST WED MAR 19 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 PM S ALBANY KY WIND DAMAGE
03/19/03 CLINTON WINDS BLEW ROOF OFF HOME
JUST SOUTH OF ALBANY.
PKWKYZ066-077-078-081-082-200030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 700 PM EST WED MAR 19 2003 THE TORNADO WATCH...WHICH WAS EARLIER IN EFFECT...HAS EXPIRED FOR THE FOLLOWING COUNTIES: IN SOUTH CENTRAL KENTUCKY CASEY...ADAIR...RUSSELL...CUMBERLAND AND CLINTON SCATTERED SHOWERS AND THUNDERSTORMS WILL STILL CONTINUE FROM TIME TO TIME DURING THE EVENING HOURS...BUT THE THREAT OF ORGANIZED SEVERE WEATHER APPEARS TO HAVE ENDED. STUREY
The Jackson,KY radar (KJKL), 87 km away, was scanning. The volume nearest the first event began at 00:43 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2003Every state in 2003This day in weather historyWarnings in Kentucky, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5344787.